Repeated intestinal ulcerations in a patient with systemic lupus erythematosus and high serum antiphospholipid antibody levels

H. Sasamura, H. Nakamoto, M. Ryuzaki, K. Kumagai, S. Abe, H. Suzuki, Michito Hirakata, T. Tojo, M. Handa, M. Yamamoto, T. Teramoto, Y. Hosoda, T. Saruta

Research output: Contribution to journalArticle

12 Citations (Scopus)

Abstract

We report the case of a patient with SLE who had repeated ulceration of the small intestine requiring emergency surgery. Pathologic examination revealed microthrombosis and vasculitis at the site of the intestinal ulcers. High levels of antiphospholipid antibodies, thrombocytopenia, and prolonged prothrombin time coincided with the episodes of intestinal ulceration. Antiphospholipid antibodies may be involved in the development of thrombosis resulting in the repeated episodes of intestinal ulceration in this patient. This possibility should be considered in patients with SLE who had intestinal ulceration and appropriate antithrombotic medication should be administered.

Original languageEnglish
Pages (from-to)515-516
Number of pages2
JournalSouthern Medical Journal
Volume84
Issue number4
Publication statusPublished - 1991

Fingerprint

Antiphospholipid Antibodies
Systemic Lupus Erythematosus
Serum
Prothrombin Time
Vasculitis
Thrombocytopenia
Small Intestine
Ulcer
Emergencies
Thrombosis

ASJC Scopus subject areas

  • Medicine(all)

Cite this

Sasamura, H., Nakamoto, H., Ryuzaki, M., Kumagai, K., Abe, S., Suzuki, H., ... Saruta, T. (1991). Repeated intestinal ulcerations in a patient with systemic lupus erythematosus and high serum antiphospholipid antibody levels. Southern Medical Journal, 84(4), 515-516.

Repeated intestinal ulcerations in a patient with systemic lupus erythematosus and high serum antiphospholipid antibody levels. / Sasamura, H.; Nakamoto, H.; Ryuzaki, M.; Kumagai, K.; Abe, S.; Suzuki, H.; Hirakata, Michito; Tojo, T.; Handa, M.; Yamamoto, M.; Teramoto, T.; Hosoda, Y.; Saruta, T.

In: Southern Medical Journal, Vol. 84, No. 4, 1991, p. 515-516.

Research output: Contribution to journalArticle

Sasamura, H, Nakamoto, H, Ryuzaki, M, Kumagai, K, Abe, S, Suzuki, H, Hirakata, M, Tojo, T, Handa, M, Yamamoto, M, Teramoto, T, Hosoda, Y & Saruta, T 1991, 'Repeated intestinal ulcerations in a patient with systemic lupus erythematosus and high serum antiphospholipid antibody levels', Southern Medical Journal, vol. 84, no. 4, pp. 515-516.
Sasamura, H. ; Nakamoto, H. ; Ryuzaki, M. ; Kumagai, K. ; Abe, S. ; Suzuki, H. ; Hirakata, Michito ; Tojo, T. ; Handa, M. ; Yamamoto, M. ; Teramoto, T. ; Hosoda, Y. ; Saruta, T. / Repeated intestinal ulcerations in a patient with systemic lupus erythematosus and high serum antiphospholipid antibody levels. In: Southern Medical Journal. 1991 ; Vol. 84, No. 4. pp. 515-516.
@article{b995c935befc4ba6aa8159c33e213168,
title = "Repeated intestinal ulcerations in a patient with systemic lupus erythematosus and high serum antiphospholipid antibody levels",
abstract = "We report the case of a patient with SLE who had repeated ulceration of the small intestine requiring emergency surgery. Pathologic examination revealed microthrombosis and vasculitis at the site of the intestinal ulcers. High levels of antiphospholipid antibodies, thrombocytopenia, and prolonged prothrombin time coincided with the episodes of intestinal ulceration. Antiphospholipid antibodies may be involved in the development of thrombosis resulting in the repeated episodes of intestinal ulceration in this patient. This possibility should be considered in patients with SLE who had intestinal ulceration and appropriate antithrombotic medication should be administered.",
author = "H. Sasamura and H. Nakamoto and M. Ryuzaki and K. Kumagai and S. Abe and H. Suzuki and Michito Hirakata and T. Tojo and M. Handa and M. Yamamoto and T. Teramoto and Y. Hosoda and T. Saruta",
year = "1991",
language = "English",
volume = "84",
pages = "515--516",
journal = "Southern Medical Journal",
issn = "0038-4348",
publisher = "Lippincott Williams and Wilkins",
number = "4",

}

TY - JOUR

T1 - Repeated intestinal ulcerations in a patient with systemic lupus erythematosus and high serum antiphospholipid antibody levels

AU - Sasamura, H.

AU - Nakamoto, H.

AU - Ryuzaki, M.

AU - Kumagai, K.

AU - Abe, S.

AU - Suzuki, H.

AU - Hirakata, Michito

AU - Tojo, T.

AU - Handa, M.

AU - Yamamoto, M.

AU - Teramoto, T.

AU - Hosoda, Y.

AU - Saruta, T.

PY - 1991

Y1 - 1991

N2 - We report the case of a patient with SLE who had repeated ulceration of the small intestine requiring emergency surgery. Pathologic examination revealed microthrombosis and vasculitis at the site of the intestinal ulcers. High levels of antiphospholipid antibodies, thrombocytopenia, and prolonged prothrombin time coincided with the episodes of intestinal ulceration. Antiphospholipid antibodies may be involved in the development of thrombosis resulting in the repeated episodes of intestinal ulceration in this patient. This possibility should be considered in patients with SLE who had intestinal ulceration and appropriate antithrombotic medication should be administered.

AB - We report the case of a patient with SLE who had repeated ulceration of the small intestine requiring emergency surgery. Pathologic examination revealed microthrombosis and vasculitis at the site of the intestinal ulcers. High levels of antiphospholipid antibodies, thrombocytopenia, and prolonged prothrombin time coincided with the episodes of intestinal ulceration. Antiphospholipid antibodies may be involved in the development of thrombosis resulting in the repeated episodes of intestinal ulceration in this patient. This possibility should be considered in patients with SLE who had intestinal ulceration and appropriate antithrombotic medication should be administered.

UR - http://www.scopus.com/inward/record.url?scp=0025891740&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0025891740&partnerID=8YFLogxK

M3 - Article

C2 - 2014444

AN - SCOPUS:0025891740

VL - 84

SP - 515

EP - 516

JO - Southern Medical Journal

JF - Southern Medical Journal

SN - 0038-4348

IS - 4

ER -